Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 34, NWS Albuquerque, NM

June 1, 2006Rio Arriba County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2006, 1:57 PM MDT for Rio Arriba County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2006, 1:57 PM MDT (19:57 UTC)
Expired
Jun 1, 2006, 2:34 PM MDT
In force
37 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Rio Arriba County, NM

The radar

The Albuquerque radar (KABX), 152 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 11:45 AM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 11:45 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1145 AM MDT THU JUN 1 2006

.UPDATE...UPDATED ZFP FOR THIS AFTERNOON TO SPREAD ISOLATED POPS
INTO FAR NORTHWEST CORNER. STORMS HAVE ALREADY FIRED OVER WESTERN
RIO ARRIBA COUNTY SO MOIST AIR HAS BECOME DEEPER A BIT FARTHER
WEST. TRIMMED POPS ALSO FOR AFTERNOON ALONG NORTHEAST BORDER AS TCC
PROFILER SHOWING STEERING FLOW STRAIGHT OUT OF THE NORTH.

&&

.PREV DISCUSSION 310 AM MDT THU JUN 1 2006...ANOTHER ACTIVE CROP OF
TSTMS EXPECTED ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN TODAY...WITH
A NOTICEABLE UPTICK IN CONVECTION EXPECTED ACROSS THE WRN HIGH
TERRAIN EAST OF THE DIVIDE AND WEST OF THE RIO GRANDE. SERN
CIBOLA/CATRON/WRN SOCORRO COUNTIES LOOK TO BE THE FAVORED AREAS IN
THE WEST...WHILE A FEW STG/SVR STORMS LIKELY ACROSS THE NE QUARTER
ONCE AGAIN WHERE A MDT NWLY FLOW ALOFT ATOP LOW LEVEL SELY/S WILL
MAINTAIN A SUFFICIENTLY SHEARED ENVIRONMENT WITH BRN SHEAR VALUES
EXPECTED TO EXCEED 40 M2/S2 ONCE AGAIN.

GAP WINDS PERSISTING ALONG THE CENTRAL VALLEY CORRIDOR EARLY THIS
MORNING THANKS TO OUTFLOW-INDUCED MESO-HIGHS EAST OF THE CENTRAL
MOUNTAIN CHAIN. THESE LOW LEVEL EASTERLIES HAVE BROUGHT HIGHER DEW
POINT AIR AS FAR WEST AS THE CONTINENTAL DIVIDE.  ALTHOUGH THIS
MOISTURE IS RATHER SHALLOW...AS IT TYPICALLY IS THIS TIME OF
YEAR...WE THINK IT MAY NOT BE AS READILY MIXED OUT AS WAS THE CASE
WEDNESDAY GIVEN WEAKENING WESTERLIES ALOFT AS THE MID- TO
UPPER-LEVEL RIDGE BUILDS OVER ERN AZ/WRN NM. IT WILL DEFINITELY MIX
OUT BUT HOPEFULLY WE CAN KEEP DEW POINTS FROM CRATERING INTO THE
TEENS AND 20S. THE GFS...NAM AND NGM ALL ARGUE THIS TREND SHOWING
THE 850-500 MB THETA-E RIDGE SHIFTING WESTWARD AND ALIGNING FROM THE
UPPER GILA REGION NEWD THRU THE MIDDLE RGV TO THE NE
HIGHLANDS/PLAINS. VERY STEEP LAPSE RATES COUPLED WITH SURFACE DEW
POINTS MIXING OUT TO THE MID 30S/LOWER 40S YIELDS 900-1100 J/KG OF
CAPE ACCORDING TO THE GFS.  PREVIOUS POP GRIDS LOOKED GOOD AND MADE
VERY FEW CHANGES. WILL NEED TO MAKE SOME LAST MINUTE ADJUSTMENTS TO
THE AM POP GRID GIVEN ONGOING CONVECTION IN THE EAST.

NO BIG CHANGES TO THE REMAINDER OF THE FORECAST...WHICH WILL BE
DOMINATED BY A PATTERN TYPICAL OF EARLY JUNE.  RIDGE ALOFT WILL
CONTINUE TO STRENGTHEN AND SHIFT EVER SO SLIGHTLY TOWARD THE EAST
AND INTO WRN NM FRI INTO THE WEEKEND. THIS SHOULD RESULT IN A DAY TO
DAY WARMING TREND WITH THE COVERAGE OF DIURNAL CONVECTION GRADUALLY
BECOMING LESS AND FAVORING MAINLY THE EASTERN HALF OF THE AREA.
BASICALLY A LOW GRADE RECYCLING MODE TYPE OF FORECAST. STEERING FLOW
WOULD FAVOR THE EAST AND FAR SOUTH FOR ISOLD POPS DURING THE LATE
NIGHT/EARLY MORNING.  KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  90  52  91  51 /   0   5   5   5
GALLUP..........................  88  43  87  42 /   0  10   5   5
GRANTS..........................  85  47  86  46 /  20  20  10  10
GLENWOOD........................  93  55  92  54 /  10  30  20  10
CHAMA...........................  77  40  78  38 /  20  10  10  10
LOS ALAMOS......................  78  49  82  48 /  20  20  10  20
RED RIVER.......................  69  38  71  37 /  40  20  20  10
TAOS............................  79  43  82  41 /  30  20  10  20
SANTA FE........................  79  50  83  50 /  30  20  20  20
SANTA FE AIRPORT................  83  52  85  51 /  30  20  20  20
ESPANOLA........................  86  51  90  49 /  20  20  10  20
ALBUQUERQUE HEIGHTS.............  85  60  88  59 /  10  20  10  20
ALBUQUERQUE VALLEY..............  87  56  90  55 /  10  20  10  20
ALBUQUERQUE FOOTHILLS...........  86  56  89  55 /  20  20  10  20
ALBUQUERQUE WEST MESA...........  90  58  92  57 /  20  20  10  20
SOCORRO.........................  88  58  89  57 /  10  20  10  10
SANDIA PARK/CEDAR CREST.........  77  48  80  47 /  30  20  20  20
MORIARTY/ESTANCIA...............  80  49  83  49 /  30  30  20  20
CARRIZOZO.......................  85  54  85  54 /  30  20  10  20
RUIDOSO.........................  75  46  79  45 /  40  30  20  20
RATON...........................  76  49  85  47 /  30  30  10   5
LAS VEGAS.......................  75  50  82  49 /  40  30  20  20
ROY.............................  74  53  78  52 /  30  30  10  10
CLAYTON.........................  78  58  84  57 /  30  30  10   5
SANTA ROSA......................  83  56  86  55 /  20  30  10  10
TUCUMCARI.......................  84  63  88  62 /  20  30   5  10
FORT SUMNER.....................  83  61  87  60 /  20  30   5  10
CLOVIS..........................  83  61  84  60 /  20  30   5  10
PORTALES........................  84  62  87  61 /  20  30   5  10
ROSWELL.........................  86  64  92  63 /  20  30   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

41
Hazardous weather outlook, Jun 1, 5:32 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 AM MDT THU JUN 1 2006

NMZ001>021-026-021145-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
532 AM MDT THU JUN 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS NORTHEAST AND EAST CENTRAL NEW MEXICO...GENERALLY
EAST OF A LINE EXTENDING FROM RATON TO SPRINGER TO SANTA ROSA TO
FORT SUMNER TO PORTALES. SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP WITHIN THIS AREA WITH A FEW OF THE STORMS POSSIBLY
CONTAINING LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ACROSS
NORTHEAST AND EAST CENTRAL NEW MEXICO FRIDAY AND SATURDAY. WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS ALL OF NORTHEAST AND
EAST CENTRAL NEW MEXICO ESPECIALLY COLFAX...UNION...MORA...HARDING...SAN
MIGUEL...GUADALUPE AND QUAY COUNTIES.

41

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 6:39 PM MDTSevere Thunderstorm WarningABQHarding41 min
May 31, 9:24 PM MDTSevere Thunderstorm WarningABQQuay66 min
May 31, 10:56 PM MDTSevere Thunderstorm WarningABQDe Baca49 min
Jun 1, 2:14 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe61 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.